Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 366, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2006, 1:03 PM CDT for Caldwell County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 1:03 PM CDT (18:03 UTC)
- Expired
- May 30, 2006, 1:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Caldwell County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 AM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, May 30, 3:35 AM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 335 AM CDT TUE MAY 30 2006 .DISCUSSION... MAIN CONCERNS ARE TIMING OF FRONTAL PASSAGE LATER IN THE WEEK AND POPS UNTIL THAT TIME. RECENT SATELLITE TRENDS INDICATE INCREASING MID-LEVEL CLOUDS ACROSS MUCH OF MISSOURI...MAINLY TO THE WEST OF KPOF...WITH MORE SCATTERED MID CLOUDS INCREASING FROM THE SOUTH OVER WEST KENTUCKY. OTHERWISE SKIES WERE CLEAR. RADAR SHOWED SOME FRESH CONVECTIVE DEVELOPMENT OVER CENTRAL MISSOURI...WITH SCATTERED LIGHT SHOWERS/SPRINKLES FURTHER SOUTH...JUST TO THE WEST OF SOUTHEAST MISSOURI COUNTIES. NEITHER THE 00Z GFS OR THE NAM HINT AT MUCH MORNING CONVECTION NEAR THE AREA THIS MORNING. INSTEAD THE MODELS ADVERTISED ANOTHER DAY OF DIURNAL CONVECTION...WITH INITIATION AROUND NOON TIME. INITIALLY HAD A DRY FORECAST UNTIL 16Z BASED SOLELY ON MODEL DATA...BUT GIVEN RECENT SATELLITE AND RADAR TRENDS...DECIDED TO SPREAD THE 50 POP THROUGHOUT THE ENTIRE DAY AND USE SCATTERED WORDING. THE MODELS INDICATE VERY LITTLE...IF ANY...COOL ADVECTION IN THE LOW LEVELS...SO SHOULD SEE TEMPERATURES APPROACH YESTERDAYS LEVELS...WHICH IS CLOSE TO WARMER MAV GUIDANCE. DESPITE VERY WEAK WIND FIELDS...THERE SHOULD BE PLENTY OF INSTABILITY TO SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE A WET MICROBURST OR SOME MARGINALLY SEVERE HAIL. FOR TONIGHT...THE GFS INDICATES SOME CONVECTION LINGERING THROUGH THE NIGHT...WITH SOME SEMBLANCE OF A WEAK MID-LEVEL DISTURBANCE LIFTING NORTHWARD ACROSS THE AREA. EVEN THE DRIER NAM-BASED MET GUIDANCE KEEPS A SLIGHT CHANCE POP OVERNIGHT...SO WILL RE-INTRODUCE A LOW CHANCE POP FOR THE ENTIRE TONIGHT PERIOD. THE UPPER HIGH WILL REMAIN ANCHORED JUST TO OUR EAST ON WEDNESDAY...AS MID-LEVEL TROUGHING PUSHES SLOWLY EAST THROUGH THE NORTHERN PLAINS. THIS WILL ALLOW THE FRONT TO PUSH EVER CLOSER TO THE REGION...RUNNING SOUTHWEST TO NORTHEAST JUST TO THE NORTH AND WEST OF KSTL BY 00Z THURSDAY...ACCORDING TO THE 00Z NAM AND GFS. THE NAM SEEMS TO BE A BIT SLOWER WITH THE FRONT...BUT NOT BY MUCH. WITH LITTLE CHANGE IN THE THERMODYNAMIC PROFILE EXPECTED FROM TUESDAY...SHOULD SEE GOOD COVERAGE OF DIURNAL CONVECTION THROUGHOUT THE REGION AGAIN ON WEDNESDAY. HOWEVER...WITH PROXIMITY OF FRONT...COULD SEE A BIT BETTER COVERAGE IN NORTHWEST ZONES...SO WILL KEEP THE LOW END LIKELIES IN THE KMVN AREA. ONCE AGAIN A MARGINALLY SEVERE STORM OR TWO CANNOT BE RULED OUT. WEDNESDAY NIGHT INTO THURSDAY...THE GFS CONTINUES TO BE FASTER THAN THE NAM AND UKMET IN PUSHING THE WEAK COLD FRONT THROUGH THE REGION. THE GFS CONTINUES TO CRANK UP THE MID/UPPER LEVEL RIDGE OVER THE ROCKIES WHICH INDUCES ZONAL TO NORTHWEST FLOW OVER OUR REGION AND ALLOWS THE COLD FRONT TO COME THROUGH. IT HAS BEEN VERY CONSISTENT IN ITS TIMING OF THE FRONTAL PASSAGE OVER THE PAST 2-3 DAYS. HOWEVER...GIVEN THE HEAT...AND THE TIME OF YEAR...WOULD NOT BE SURPRISED IF THE FRONT WAS SLOWER TO MOVE THROUGH. THEREFORE...WITH LITTLE CHANGE EXPECTED TO THE PRE-FRONTAL AIRMASS WILL GO A FEW DEGREES ABOVE THE WARMER MAV TEMPERATURE GUIDANCE...AND SPREAD 50 POPS THROUGHOUT THE REGION MAINLY FOR DIURNAL CONVECTION. IN ADDITION ALSO INCREASED POPS FOR THURSDAY NIGHT AND SPREAD THEM THROUGH THE NIGHT...WITH BEST CHANCES IN THE SOUTHEAST ZONES. FRIDAY CONTINUES TO LOOK SUNNY WITH HIGHS NEAR NORMAL LEVELS IN THE LOWER 80S. SIMILAR CONDITIONS ARE FORECAST THROUGH THE WEEKEND...HOWEVER...WITH NORTHWEST FLOW ALOFT THIS TIME OF YEAR...YOU CAN NEVER FEEL VERY COMFORTABLE WITH A DRY FORECAST. THE 00Z GFS CONTINUES TO INDICATE ANOTHER CHANCE OF CONVECTION CENTERED ON THE MONDAY PERIOD...WHICH IS HANDLED IN THE CURRENT FORECAST. SO WILL NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST BEYOND FRIDAY. AS FOR TEMPERATURES...GENERALLY FOLLOWED THE GFS-BASED MAV/MEX GUIDANCE THROUGH FRIDAY...EXCEPT FOR THURSDAY WHEN EVEN IT SEEMS TOO COOL...ESPECIALLY IF THE FRONT IS SLOWER THAN THE GFS ADVERTISES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, May 30, 4:40 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 440 AM CDT TUE MAY 30 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-310945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 440 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE TODAY AND TONIGHT...WITH THE BEST CHANCES THIS AFTERNOON. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS...PRODUCING MARGINALLY SEVERE HAIL OR WIND DAMAGE. THIS WILL BE MOST LIKELY DURING THE AFTERNOON OR EARLY EVENING. DUE TO VERY SLOW STORM MOTION...ISOLATED VERY HEAVY RAINFALL COULD BE A PROBLEM WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST WEDNESDAY AND THURSDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED DURING THIS PERIOD...HOWEVER...A FEW STORMS MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS...PRODUCING MARGINALLY SEVERE HAIL OR WIND DAMAGE. GIVEN SLOW STORM MOTIONS... ISOLATED VERY HEAVY RAINFALL COULD BE A PROBLEM WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY BRIEF NATURE OF ANY POTENTIAL SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CONTINUE TO MONITOR THE FORECAST CLOSELY THROUGH THURSDAY AND BE PREPARED TO OBSERVE STORMS AND MAKE REPORTS IF NECESSARY. SHANKLIN
In the hours before
Local storm report, May 30, 11:57 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1157 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL BEECH GROVE 37.62N 87.38W
05/30/2006 M0.75 INCH MCLEAN KY TRAINED SPOTTER
&&
JIMPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:47 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Trigg | 43 min |
| May 30, 11:44 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 61 min |
| May 30, 12:31 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 37 min |
| May 30, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 50 min |
| May 30, 1:41 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.